MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA 19-9; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from outside the united states reported observation of elevated advia centaur ca 19-9 results with lot 537 on four (4) patient samples which were discordant relative to repeat testing on an alternate method.Quality control (qc) recovered within customer established ranges.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.
 
Event or Problem Description
The customer reports observation of elevated advia centaur ca 19-9 results with lot 537 which were discordant relative to repeat testing on an alternate method.Initial elevated results were obtained for four (4) patient samples.The initial results were not reported to the physician(s).The same samples were then retested using an alternate method and produced lower results.The lower results were considered correct as they agreed with the clinical condition of the patients and reported to the physician(s).It is unknown whether the affected patients have been diagnosed with cancer.There are no allegations of patient harm, changes in treatment, or delays of diagnosis or treatment resulting from the observed result discordance.
 
Additional Manufacturer Narrative
Mdr 1219913-2024-00350 was initially filed on 14-jun-2024.Additional information (25-jul-2024): siemens healthcare diagnostics has concluded the investigation of the event.A customer from outside the united states reported observation of elevated advia centaur ca 19-9 results with lot 537 on four (4) patient samples which were discordant relative to repeat testing on an alternate method.Siemens evaluated the instrument data and the information provided by the customer.The quality control (qc) was performing acceptably.Customer was unable to return patient samples to siemens for investigation due to local country regulations.The assay's instructions for use (ifu) stated the following under expected values section: 3.7% of samples from normal patients recovered >37 iu/ml so a certain number of elevated results from normal patients can be expected for this assay.Also, per the limitations section: the assay is not supposed to be used as a screening test or for diagnosis.Elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.The concentration of ca 19-9 in a given specimen determined with assays from different manufacturers.Based on the available information, a specific cause for the discordant results was unable to be determined.A product problem was not identified.The customer is operational and no further actions are required.Note: in section h6, codes for investigation findings and investigation conclusions were updated.

Brand Name
ADVIA CENTAUR CA 19-9
Common Device Name
SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration# 1219913
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key19539208
Report Number1219913-2024-00350
Device Sequence Number8413054
Product Code NIG
UDI-Device Identifier00630414574028
UDI-Public00630414574028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model NumberN/A
Device Catalogue Number10491244
Device Lot Number537
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown